Alert archive / Texas / Flash Flood Warnings in 2001

Flash Flood Warning 19, NWS Shreveport, LA

June 7, 2001Sabine County, Texas

NWS Shreveport, LA issued this flash flood warning at Jun 7, 2001, 9:00 PM CDT for Sabine County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 7, 2001, 9:00 PM CDT (02:00 UTC)
Expired
Jun 8, 2001, 1:00 AM CDT
In force
4 hr
Issued by
NWS Shreveport, LA
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Sabine County, TX

The radar

The Ft Polk radar (KPOE), 87 km from the middle of the area, began a volume at 02:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 2.0 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2001-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 894 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2001-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
894 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
777 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSHV 080203
FFWSHV
TXC403-080600-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
900 PM CDT THU JUN 7 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SABINE COUNTY IN EASTERN TEXAS

* UNTIL 100 AM CDT

* AT 900 PM CDT...THE SHREVEPORT WEATHER SERVICE DOPPLER RADAR   
INDICATED THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER SABINE 
COUNTY.  THESE THUNDERSTORMS WERE MOVING NORTHWEST AT 20 MPH...AND 
CONTINUED TO TRACK OVER THE SAME AREA.

ESTIMATED RAINFALL AMOUNTS OF ONE TO THREE INCHES IN THE PAST TWO TO FOUR 
HOURS. THIS IN ADDITION TO THE THREE AND FOUR INCHES OF RAINFALL 
OVER PAST FEW DAYS.  PERSONS IN AND AROUND PINELAND AND BRONSON 
TEXAS...SHOULD BE ESPECIALLY ALERT FOR HIGH WATER.

THESE THUNDERSTORMS WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...
URBAN HIGHWAYS AND UNDERPASSES...ALONG WITH COUNTRY ROADS...AND LOW
FARMLAND.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD
WARNING FOR...
  SABINE COUNTY IN EA+STERN TEXAS
UNTIL 100 AM CDT.

LAT...LON 3119 9395 3121 9371 3147 9379 3149 9397

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 7, 3:10 PM CDT, 5 hours 50 minutes earlier.

Area forecast discussion, Jun 7, 3:10 PM CDT, 5 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
310 PM CDT THU JUN 7 2001

ALLI IS MOVING SWWD AS PROMISED...AS UPPER RIDGE OVER SOUTHERN
ROCKIES HAS A FIRM GRASP ON IT AND IS TAKING IT CLOCKWISE. WORST
WEATHER IN THE NEAR TERM MAY BE SOUTHERN TEXAS...WELL OUT OF OUR
AREA...AS PER LATEST SWOMCD. HIGH PRESSURE/S INFLUENCE WILL INCREASE
AND THE RAIN CHANCES WILL END BY THE END OF THE WEEK...THEN LAWN
MOWERS WILL NEARLY CHOKE AS THEY FEAST UPON THE PLENTIFUL ALBEIT
SOGGY BOUNTY.

GASP...WHAT TO DO ABOUT THE FLASH FLOOD WATCH. WILL MONITOR
SATELLITE AND RADAR UP TO ZONE ISSUANCE TIME...BUT CIRCULATION
CENTER AT SURFACE AND 500 MB OVER E TX HAS PRODUCED RELATIVELY
LITTLE CONVECTION THUS FAR. TEMPERATURES STRUGGLING TO REACH
80...BUT BREAKS IN THE CLOUDS TRYING TO DEVELOP OVER THE WATCH AREA
MAY INDUCE FRESH DEVELOPMENT. CONTRARYWISE...POSITIVE VORTICITY
ADVECTION FIELDS DID SHOW A LOBE ACROSS COASTAL LA TODAY...AND THE
LINE OF STORMS BATTLED BY LCH AND NEW TODAY VERIFY THAT. BUT THAT/S
ALL...NVA IS PROGGED TO REMAIN OVER OUR CWA THROUGH THE NIGHT...AND
SURFACE WIND CONVERGENCE ALONG SOUTHERN TIER OF CWA WILL WEAKEN /E
TO NE WINDS NORTH...SE WINDS SOUTH/. FOR CONSISTENCY SAKE I WILL
KEEP POPS IN THE 50-60 PERCENT RANGE WITHIN THE CURRENT WATCH
AREA...AND MAY PLACE AN OBLIGATORY MENTION OF SOME LOCALLY HEAVY
DOWN SOUTH...BUT FOCUS WORDING MAINLY DURING THE EVENING.

HENCE WILL NOT EXTEND THE FLASH FLOOD WATCH FOR THE HUGE AREA...
ALTHOUGH BEAR IN MIND THAT A WARNING COULD ALWAYS BE ISSUED IF HEAVY
RAIN SHOWERS DEVELOP OVER AN ALREADY HARD HIT SPOT.

MINOR TWEAKS OF THE EXTENDED BUT IN GENERAL NO RAIN MENTIONED TIL
DAYS 6 AND 7. 17

PRELIMS...

SHV 72/84/70/86/70 5532
MLU 72/84/70/86/70 5532
TXK 70/83/70/88/68 4321
TYR 72/83/70/86/70 6542
LFK 72/83/72/86/70 6653

.SHV...NONE.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 9:15 PM CDTFlash Flood WarningSHVCherokee4 hr
Jun 7, 9:57 PM CDTFlash Flood WarningSHVNacogdoches, San Augustine6 hr
Jun 8, 3:36 AM CDTFlash Flood WarningSHVAngelina5 hr
Jun 8, 5:33 AM CDTFlash Flood WarningSHVSabine4 hr
Jun 8, 6:11 AM CDTFlash Flood WarningSHVNacogdoches4 hr
Jun 8, 6:51 AM CDTFlash Flood WarningSHVSan Augustine4 hr

Nearby

Flash Flood Warnings in Texas, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.